Alert archive / Massachusetts / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 84, NWS Boston/Norton, MA

July 6, 2007Bristol County, Massachusetts

NWS Boston/Norton, MA issued this severe thunderstorm warning at Jul 6, 2007, 5:24 PM EDT for Bristol County, Massachusetts. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 6, 2007, 5:24 PM EDT (21:24 UTC)
Expired
Jul 6, 2007, 5:55 PM EDT
In force
31 min
Issued by
NWS Boston/Norton, MA
Area
Counties, with a storm outline in the text

County Bristol County, MA

The radar

The Boston radar (KBOX), 44 km from the middle of the area, began a volume at 21:27 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Chatham, MA (KCHH), launched 12:00Z, 9.4 hours before the alert went out and 87 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Chatham, MA at 12:00Z on 2007-07-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 163 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Chatham, MA at 12:00Z on 2007-07-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 25 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
163 J/kg
Mixed-layer CIN
-25 J/kg
Mixed-layer LCL
521 m above ground
0-6 km bulk shear
46 kt
0-1 km storm-relative helicity
25 m²/s²
0-3 km storm-relative helicity
81 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS51 KBOX 062124
SVRBOX
MAC005-062215-
/O.NEW.KBOX.SV.W.0084.070706T2124Z-070706T2215Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TAUNTON MA
524 PM EDT FRI JUL 6 2007

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN BRISTOL COUNTY IN SOUTHEAST MASSACHUSETTS...

* UNTIL 615 PM EDT

* AT 524 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL.  THIS
  STORM WAS LOCATED 6 MILES NORTHWEST OF DARTMOUTH...OR ABOUT 7 MILES
  SOUTH OF FALL RIVER...AND MOVING SOUTHEAST AT 15 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  DARTMOUTH BY 540 PM EDT...
  WESTPORT BY 550 PM EDT.

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

LAT...LON 4161 7113 4165 7110 4159 7090 4158 7092
      4153 7092 4150 7096 4150 7099

$$

JWD
3 follow-up statements
000 
WUUS51 KBOX 062125 CCA
SVRBOX
MAC005-062215-
/O.COR.KBOX.SV.W.0084.070706T2124Z-070706T2215Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING...CORRECTED TRACK
NATIONAL WEATHER SERVICE TAUNTON MA
524 PM EDT FRI JUL 6 2007

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN BRISTOL COUNTY IN SOUTHEAST MASSACHUSETTS...

* UNTIL 615 PM EDT

* AT 524 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL.  THIS
  STORM WAS LOCATED 6 MILES NORTHWEST OF DARTMOUTH...OR ABOUT 7 MILES
  SOUTH OF FALL RIVER...AND MOVING SOUTHEAST AT 15 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  DARTMOUTH BY 540 PM EDT...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

LAT...LON 4161 7113 4165 7110 4159 7090 4158 7092
      4153 7092 4150 7096 4150 7099

$$

JWD
000 
WWUS51 KBOX 062136
SVSBOX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
535 PM EDT FRI JUL 6 2007

MAC005-062215-
/O.CON.KBOX.SV.W.0084.000000T0000Z-070706T2215Z/
BRISTOL MA-
535 PM EDT FRI JUL 6 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM EDT
FOR SOUTHEASTERN BRISTOL COUNTY IN SOUTHEAST MASSACHUSETTS...

AT 535 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL.
THIS STORM WAS LOCATED NEAR DARTMOUTH...AND WAS MOVING SOUTHEAST AT 
20 MPH.

A SKYWARN AMATEUR RADIO OPERATOR IN WESTPORT REPORTED NICKEL SIZED 
HAIL AT 533 PM EDT.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  DARTMOUTH AND NEW BEDFORD BY 550 PM EDT.

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE 
IMMEDIATELY FOR DESTRUCTIVE HAIL AND DEADLY CLOUD TO GROUND 
LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY 
INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

LAT...LON 4161 7113 4165 7110 4159 7090 4158 7092
      4153 7092 4150 7096 4150 7099

$$

JWD
000 
WWUS51 KBOX 062155
SVSBOX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
553 PM EDT FRI JUL 6 2007

MAC005-062203-
/O.CAN.KBOX.SV.W.0084.000000T0000Z-070706T2215Z/
BRISTOL MA-
553 PM EDT FRI JUL 6 2007

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN BRISTOL COUNTY IN
SOUTHEAST MASSACHUSETTS IS CANCELLED...

THE SEVERE THUNDERSTORM HAS WEAKENED AND MOVED OFF THE COAST. 
THEREFORE THE WARNING HAS BEEN CANCELLED.

NICKEL SIZED HAIL WAS REPORTED IN WESTPORT...AND LARGE TREE LIMBS 
WERE DOWNED ON WIRES THE SOUTH END OF NEW BEDFORD AS THE STORM MOVED 
THROUGH.

LAT...LON 4161 7113 4165 7110 4159 7090 4158 7092
      4153 7092 4150 7096 4150 7099

$$

JWD

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boston/Norton, MA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 6, 5:10 PM EDT, 14 minutes earlier.

Area forecast discussion, Jul 6, 5:10 PM EDT, 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
510 PM EDT FRI JUL 6 2007

.SYNOPSIS...
SEASONABLY WARM WEATHER WILL TRANSITION TO HOT TEMPERATURES SUNDAY
AND MONDAY...THEN LIKELY BACK TO SEASONABLE WARMTH. WIDESPREAD
THUNDERSTORMS THIS EVENING...THEN MAINLY DRY WEATHER EXPECTED
SATURDAY AND SUNDAY. WIDELY SCATTERED THUNDERSTORMS EXPECTED NEXT
WEEK.

&&

.NEAR TERM /UNTIL 9 PM THIS EVENING/...MESO UPDATE
LATEST MESOANALYSIS FROM SPC INDICATES SURFACE CONVERGENCE FOCUSED
OVER SOUTHEAST MA AND SOUTHERN RI AT 5 PM. MIXED LAYER CAPE FROM
LOWEST 100 MB AROUND 1000J/KG ACROSS THIS AREA...WITH LOWER VALUES
ELSEWHERE. THEREFORE...FOCUS FOR STORMS WILL BE OVER THIS AREA -
SOUTHEAST MA /INCLUDING CAPE AND ISLANDS/ AND SOUTHERN RI. STRONGEST
STORMS WILL CONTINUE TO BE CAPABLE OF STRONG WINDS AND LARGE HAIL.

FARTHER TO THE NORTHWEST - CT/WESTERN AND CENTRAL MA INTO SOUTHERN NH
STORMS ARE MUCH WEAKER...AS ATMOSPHERE HAS BEEN OVERTURNED FROM EARLIER
CONVECTION. THEREFORE...RISK OF SEVERE WEATHER ACROSS THIS AREA IS
VERY LOW.

COLD POOL ALOFT MOVES OFFSHORE AFTER 00Z...SO CONVECTION SHOULD
COLLAPSE WITH SUNSET OR SHORTLY THEREAFTER.

&&

.SHORT TERM /9 PM THIS EVENING THROUGH 6 PM SATURDAY/...
EXPECT CLEARING OVERNIGHT AND A SUNNY START TO SATURDAY. THEN SHORT
WAVE ENERGY IN NW FLOW BRINGS CLOUDS AND A SLIGHT RISK OF SHOWERS TO
SW NH AND FAR N MA LATE IN THE AFTERNOON. ANOTHER STRONG JETLET
APPROACHES NEW ENGLAND LATE SATURDAY...ALTHOUGH ALL BUT EXTREME NE
PORTION OF AREA LOOK TO BE ON UNFAVORABLE RF QUAD.

MAV TEMPS LOOK REASONABLE FOR TONIGHT AND SATURDAY.

&&

.LONG TERM /SATURDAY NIGHT THROUGH FRIDAY/...
*** HOT AND HUMID WEATHER REMAINS ON TRACK FOR SUNDAY AND ESPECIALLY
MONDAY ***

SATURDAY NIGHT...
A LOW CHANCE OF A SHOWER OR TSTM ACROSS NORTHERN MA AND SOUTHERN NH
AS ONE LAST NORTHERN STREAM IMPULSE MOVES ACROSS NORTHERN NEW
ENGLAND BEFORE HEIGHT RISES COMMENCE SUNDAY. DRY WEATHER SHOULD
PREVAIL ACROSS CT/RI AND SE MASS.

SUNDAY...
GOOD MULTI MODEL AGREEMENT ON VERY WARM AIR ARRIVING INTO SOUTHERN
NEW ENGLAND SUN AFTERNOON...WITH NAM/GFS AND 12Z ECMWF INDICATING
+20C AT 850 MB OVERSPREADING THE REGION BY DAYS END. 925 MB TEMPS
CLIMB TO +25C. ARRIVAL OF VERY WARM AIR ALOFT MAY BE DELAYED JUST
ENOUGH /AFTER MAX HEATING/ TO PRECLUDE 90+ TEMPS OVER EASTERN MA.
THEREFORE...HOTTEST TEMPS LIKELY ACROSS NORTHERN CT-RI AND
WESTERN-CENTRAL MA INTO CHESHIRE COUNTY NH.

SHOULD BE A DRY DAY SUNDAY AS WARM FRONT WELL NORTH OF THE REGION
AND MODEST HEIGHT RISES TAKE PLACE OVER NEW ENGLAND PROVIDING A WEAK
CAP.

MONDAY...
12Z NAM APPEARS TO BE AN OUTLIER WITH ITS BACKDOOR FRONT ACROSS
NORTHEAST MA. ALL OTHER 12Z GUIDANCE /INCLUDING ECMWF/ IS MUCH
FLATTER WITH MID LEVEL TROF OVER THE MARITIMES. THIS WOULD SUPPORT A
MUCH FARTHER NORTH FRONTAL POSITION. THEREFORE...WE WILL FOLLOW
MODEL CONSENSUS AND KEEP THE ENTIRE REGION IN WARM SECTOR.

HIGH CONFIDENCE ON TEMPS SOARING INTO THE 90S AWAY FROM THE SOUTH
COAST...GIVEN NAM/GFS AND 12Z ECMWF ALL INDICATE 20C AT 850 WITH 925
MB TEMPS 26C. THESE TEMPS ALOFT COMBINED WITH SW SURFACE WINDS WILL
SUPPORT LOW TO MID 90S AWAY FROM THE SOUTH COAST MON.

SHOWERS AND TSTMS ARE PSBL MON AFTERNOON AND NIGHT AS COLD FRONT
MOVES SOUTHEAST FROM CANADA.

TUESDAY THROUGH FRIDAY...

TYPICAL SUMMER FORECAST THIS PERIOD WITH CHANCE OF SHOWERS AND TSTMS
EVERYDAY. UNCERTAINTY IS ABOVE AVERAGE THIS PERIOD...SO LIMITED POPS
TO CHANCE WITH COVERAGE OF CONVECTION ISOLATED TO WIDELY SCATTERED.
THERE IS SOME MULTI MODEL SUPPORT FOR INCREASING POPS THU OR FRI.

FRONTAL BOUNDARY LIKELY TO MOVE OFFSHORE SOMETIME TUE...BRINGING AN END
TO OUR BRIEF HOT AND HUMID WEATHER FROM MON. THEREFORE...LOOKING AT
SEASONABLY WARM WEATHER TUE. WILL HAVE TO HOLD ONTO CHANCE OF
SHOWERS OR TSTMS...AS TIMING OF FRONTAL DEPARTURE SOMEWHAT
UNCERTAIN.

WEDNESDAY/THURSDAY & FRIDAY...
LOTS OF UNCERTAINTY HERE AS 12Z ECMWF DRIVES TUE FRONTAL BOUNDARY
WAY OFFSHORE WITH CANADIAN HIGH PRES BUILDING OVER NEW ENGLAND WED
AND THU...PROVIDING COOLER AND DRY WEATHER. HOWEVER...12Z ECMWF
APPEARS TO BE MOST ROBUST WITH THIS IDEA WHEN COMPARED TO THE 12Z
GFS/GGEM AND UKMET. THEREFORE WE WILL STICK CLOSE WITH HPC GUID AND
FORECAST LOW POPS THROUGH THE PERIOD AS THAT FRONTAL BOUNDARY MAY
MEANDER CLOSE TO SOUTHERN NEW ENGLAND.

&&

.AVIATION /21Z FRIDAY THROUGH WEDNESDAY/...
THUNDERSTORMS WITH A FEW PRODUCING HAIL AND WIND GUSTS 40 TO 50 KT
ARE MAIN ISSUE THROUGH ABOUT 01Z THIS EVENING. EXPECT CLEARING SKIES
OVERNIGHT WITH A FEW VALLEY FOG PATCHES...ESPECIALLY WHERE HEAVIER
SHRA FELL. MOSTLY CLEAR SKIES TO START SATURDAY...THEN SCT-BKN
CLOUDS AROUND 5 TO 6 THOUSAND FEET WITH PERHAPS BKN MID DECK 8 TO 10
THOUSAND FEET AFTER 18Z SATURDAY.

OUTLOOK /SATURDAY NIGHT THROUGH WEDNESDAY/...
VFR EXPECTED THROUGH MUCH OF THE PERIOD. MVFR CONDITIONS POSSIBLE IN
ISOLATED TO WIDELY SCATTERED TSTMS SAT NIGHT AND THEN AGAIN LATE MON
THROUGH WED. MVFR VSBY PSBL IN HAZE SUN AND MON ALONG SOUTH COASTAL
TERMINALS.

&&

.MARINE...
WILL LET HIGH SURF ADVISORY EXPIRE AS SWELLS GRADUALLY DECAYING.
HOWEVER...STILL ENOUGH AMPLITUDE TO KEEP SCA FOR HAZARDOUS SEAS IN
FOR TONIGHT. HAVE EXTENDED SEVERAL HOURS INTO THE OVERNIGHT HOURS.
BENIGN CONDITIONS ARE EXPECTED FOR SATURDAY.

SAT NIGHT THROUGH WED...
TRANQUIL BOATING WEATHER SAT NIGHT...OUTSIDE OF ISOLATED TSTM
EASTERN MA WATERS. SW WINDS INCREASE TO 15-20 KT WITH PSBL GUSTS TO
25 KT SUN AND MON. WIDESPREAD TSTMS PSBL LATE MON AND MON NGT WITH
APPROACHING COLD FRONT. TSTMS MAY LINGER INTO EARLY TUE IF FRONT IS
SLOW TO MOVE OFFSHORE. VSBY MAY BE REDUCED IN HAZE SUN AND MON AND
HIGH DEW PT AIR MOVES ACROSS THE AREA.

&&

.BOX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
MA...HIGH SURF ADVISORY UNTIL 7 PM EDT THIS EVENING FOR MAZ020-023-
     024.
NH...NONE.
RI...HIGH SURF ADVISORY UNTIL 7 PM EDT THIS EVENING FOR RIZ006>008.
MARINE...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 6 AM EDT
     SATURDAY FOR ANZ254-255.

&&

SYNOPSIS...NOCERA
NEAR TERM...NOCERA/THOMPSON
SHORT TERM...THOMPSON
LONG TERM...NOCERA
AVIATION...NOCERA/THOMPSON
MARINE...NOCERA/THOMPSON
Hazardous weather outlook, Jul 6, 4:38 PM EDT, 46 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAUNTON MA
438 PM EDT FRI JUL 6 2007

CTZ002>004-MAZ002>019-021-022-026-NHZ011-012-015-RIZ001>005-072045-
HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA-
EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA-
WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA-
WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA-
SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA-
SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA-
WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN PLYMOUTH MA-
BARNSTABLE MA-NORTHERN MIDDLESEX MA-CHESHIRE NH-
EASTERN HILLSBOROUGH NH-WESTERN AND CENTRAL HILLSBOROUGH NH-
NORTHWEST PROVIDENCE RI-SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-
EASTERN KENT RI-BRISTOL RI-
438 PM EDT FRI JUL 6 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN
CONNECTICUT...MASSACHUSETTS...CENTRAL MASSACHUSETTS...EASTERN
MASSACHUSETTS...NORTHEAST MASSACHUSETTS...SOUTHEAST
MASSACHUSETTS...WESTERN MASSACHUSETTS...SOUTHERN NEW HAMPSHIRE AND
NORTHERN RHODE ISLAND.

.DAY ONE...TONIGHT

SHOWERS AND THUNDERSTORMS WILL CONTINUE EARLY THIS
EVENING...ESPECIALLY ACROSS EASTERN MASSACHUSETTS AND RHODE ISLAND.
STORMS WILL DIMINISH RAPIDLY WITH SUNSET. A FEW THUNDERSTORMS MAY
PRODUCE GUSTY WINDS AND SMALL HAIL.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

HOT WEATHER APPEARS LIKELY SUNDAY AND ESPECIALLY MONDAY ACROSS
SOUTHERN NEW ENGLAND...AWAY FROM THE SOUTH COAST. THERE IS A LOW
PROBABILITY THAT A HEAT ADVISORY MAY BE REQUIRED SUNDAY AND OR
MONDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

MAZ020-023-024-RIZ006>008-072045-
SOUTHERN BRISTOL MA-DUKES MA-NANTUCKET MA-WASHINGTON RI-NEWPORT RI-
BLOCK ISLAND RI-
438 PM EDT FRI JUL 6 2007

...HIGH SURF ADVISORY IN EFFECT UNTIL 7 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST MASSACHUSETTS AND
SOUTHERN RHODE ISLAND.

.DAY ONE...TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HIGH SURF ADVISORY.

SHOWERS AND THUNDERSTORMS WILL CONTINUE EARLY THIS EVENING...ESPECIALLY
ACROSS EASTERN MASSACHUSETTS AND RHODE ISLAND. STORMS WILL DIMINISH
RAPIDLY WITH SUNSET. A FEW THUNDERSTORMS MAY PRODUCE GUSTY WINDS AND
SMALL HAIL.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ230>237-250-254-255-072045-
BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-
BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND-
COASTAL WATERS FROM MERRIMACK RIVER MA OUT 25 NM TO PLYMOUTH MA OUT
40 NM...INCLUDING THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY-
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS FROM MONTAUK NY TO BLOCK ISLAND RI TO MARTHAS
VINEYARD MA TO NANTUCKET MA SOUTHEAST TO 20 NM-
438 PM EDT FRI JUL 6 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS
AND RHODE ISLAND COASTAL WATERS.

.DAY ONE...TONIGHT

SHOWERS AND THUNDERSTORMS WILL CONTINUE EARLY THIS EVENING...ESPECIALLY
ACROSS THE COASTAL WATERS OF MASSACHUSETTS AND RHODE ISLAND. STORMS
WILL DIMINISH RAPIDLY WITH SUNSET. A FEW THUNDERSTORMS MAY PRODUCE
GUSTY WINDS AND SMALL HAIL.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NOCERA

In the hours before

Special weather statement, Jul 6, 3:22 PM EDT, 2 hours 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
322 PM EDT FRI JUL 6 2007

CTZ002>004-MAZ011-012-RIZ001-062015-
EASTERN HAMPDEN MA-HARTFORD CT-NORTHWEST PROVIDENCE RI-SOUTHERN
WORCESTER MA-TOLLAND CT-WINDHAM CT-
322 PM EDT FRI JUL 6 2007

...STRONG THUNDERSTORMS IN NORTHERN CONNECTICUT AND SOUTH CENTRAL
MASSACHUSETTS...

AT 320 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS FROM SOUTHINGTON...HARTFORD AND
STAFFORD CONNECTICUT...TO HOLLAND MASSACHUSETTS. THE STORMS WERE
MOVING SOUTHEAST AT 25 MPH.

THESE STORMS HAVE THE POTENTIAL TO PRODUCE SMALL HAIL...WIND GUSTS
TO 40 MPH...FREQUENT LIGHTNING AND BRIEFLY HEAVY RAIN.

THE THUNDERSTORMS WILL MOVE THROUGH NORTHEAST CONNECTICUT AND
NORTHWEST RHODE ISLAND AND WILL REACH...

WILLINGTON...STORRS...MANSFIELD AND COVENTRY BY 330 PM EDT...
DUDLEY...WOODSTOCK AND WILLIMANTIC BY 340 PM EDT...
WINDHAM AND THOMPSON BY 350 PM EDT...
FOSTER AND NORTH SMITHFIELD BY 415 PM EDT.

GET INSIDE WHEN THIS STORM APPROACHES. IF YOU CAN HEAR THUNDER...YOU
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

JWD
Special weather statement, Jul 6, 3:58 PM EDT, 1 hour 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
358 PM EDT FRI JUL 6 2007

CTZ004-RIZ001>003-006-062100-
NORTHWEST PROVIDENCE RI-SOUTHEAST PROVIDENCE RI-WASHINGTON RI-WESTERN
KENT RI-WINDHAM CT-
358 PM EDT FRI JUL 6 2007

...STRONG THUNDERSTORMS IN NORTHERN CONNECTICUT HEADING FOR RHODE
ISLAND...

AT 358 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS FROM MARLBOROUGH TO WILLIMANTIC AND
THOMPSON CONNECTICUT...MOVING SOUTHEAST AT 25 MPH.

THESE STORMS HAVE THE POTENTIAL TO PRODUCE WIND GUSTS TO 40 MPH...
SMALL HAIL...FREQUENT LIGHTNING AND HEAVY RAIN.

THUNDERSTORMS WILL BE NEAR...
BURRILLVILLE AND SCOTLAND BY 410 PM EDT...
GLOCESTER AND FOSTER BY 420 PM EDT...
STERLING BY 430 PM EDT...
SMITHFIELD AND SCITUATE BY 440 PM EDT...
COVENTRY...PROVIDENCE AND PAWTUCKET BY 450 PM EDT.

GET INSIDE WHEN THIS STORM APPROACHES. IF YOU CAN HEAR THUNDER...YOU
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

JWD
Local storm report, Jul 6, 4:33 PM EDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE TAUNTON MA
433 PM EDT FRI JUL 06 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0215 PM     TSTM WND DMG     NORTHFIELD              42.71N 72.44W
07/06/2007                   FRANKLIN           MA   AMATEUR RADIO

            LARGE TREE LIMBS DOWN.

0215 PM     HAIL             NORTHFIELD              42.71N 72.44W
07/06/2007  M0.75 INCH       FRANKLIN           MA   AMATEUR RADIO

            PENNY SIZED HAIL.

0223 PM     TSTM WND DMG     HINSDALE                42.79N 72.49W
07/06/2007                   CHESHIRE           NH   AMATEUR RADIO

            TREES AND WIRES DOWN FROM RINDGE TO JAFFREY.

0225 PM     TSTM WND DMG     ORANGE                  42.59N 72.30W
07/06/2007                   FRANKLIN           MA   AMATEUR RADIO

            TREES DOWN.

0240 PM     TSTM WND DMG     WARWICK                 42.68N 72.33W
07/06/2007                   FRANKLIN           MA   AMATEUR RADIO

            TREES DOWN.

0250 PM     HAIL             WILBRAHAM               42.14N 72.44W
07/06/2007  M0.75 INCH       HAMPDEN            MA   AMATEUR RADIO

            PENNY SIZED HAIL.

0253 PM     TSTM WND DMG     LUDLOW                  42.17N 72.48W
07/06/2007                   HAMPDEN            MA   AMATEUR RADIO

            LARGE TREE LIMBS DOWN.

0348 PM     TSTM WND DMG     AYER                    42.56N 71.59W
07/06/2007                   MIDDLESEX          MA   AMATEUR RADIO

            TREES DOWN ACROSS RAILROAD TRACKS.

0352 PM     TSTM WND DMG     ANDOVER                 42.66N 71.14W
07/06/2007                   ESSEX              MA   AMATEUR RADIO

            TWO LARGE TREES DOWN...ONE ON HIGH STREET AND ONE ON
            LOVEJOY ROAD.

0354 PM     TSTM WND DMG     GLASTONBURY             41.70N 72.60W
07/06/2007                   HARTFORD           CT   AMATEUR RADIO

            LARGE TREE AND WIRES DOWN ON GRISWOLD STREET.

0401 PM     LIGHTNING        GLASTONBURY             41.70N 72.60W
07/06/2007                   HARTFORD           CT   AMATEUR RADIO

            HOUSE STRUCK BY LIGHTNING ON CHESTNUT HILL ROAD.

0407 PM     TSTM WND DMG     MIDDLETON               42.60N 71.02W
07/06/2007                   ESSEX              MA   AMATEUR RADIO

            TREE DOWN ON FULLER POND ROAD.

0407 PM     HAIL             MIDDLETON               42.60N 71.02W
07/06/2007  M0.75 INCH       ESSEX              MA   AMATEUR RADIO

            PENNY SIZED HAIL.

0407 PM     TSTM WND DMG     MIDDLETON               42.60N 71.02W
07/06/2007                   ESSEX              MA   AMATEUR RADIO

            WIRES DOWN ON ESSEX STREET.

0409 PM     TSTM WND DMG     PEABODY                 42.53N 70.97W
07/06/2007                   ESSEX              MA   AMATEUR RADIO

            LARGE BRANCHES AND TREE DOWN.

0411 PM     TSTM WND DMG     IPSWICH                 42.68N 70.83W
07/06/2007                   ESSEX              MA   AMATEUR RADIO

            TREE DOWN ON 25TH STREET.

0412 PM     TSTM WND DMG     METHUEN                 42.72N 71.18W
07/06/2007                   ESSEX              MA   AMATEUR RADIO

            TREE DOWN ON ARMSTRONG STREET.

0413 PM     TSTM WND DMG     SALEM                   42.53N 70.87W
07/06/2007                   ESSEX              MA   AMATEUR RADIO

            TREES DOWN ON NICHOL STREET. WIRES DOWN ON BOSTON STREET.

0424 PM     TSTM WND DMG     SAUGUS                  42.47N 71.02W
07/06/2007                   ESSEX              MA   AMATEUR RADIO

            WIRES DOWN ON CENTRAL STREET.

0424 PM     TSTM WND DMG     PEABODY                 42.53N 70.97W
07/06/2007                   ESSEX              MA   AMATEUR RADIO

            TREES DOWN ON HILL TOP ROAD. OUTSIDE GAZEBO BLOWN OVER
            AND INTO NEIGHBORS YARD.

&&

JWD
Special weather statement, Jul 6, 4:48 PM EDT, 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
448 PM EDT FRI JUL 6 2007

MAZ017-018-020-021-RIZ002>007-062130-
BRISTOL RI-EASTERN KENT RI-NEWPORT RI-NORTHERN BRISTOL MA-SOUTHEAST
PROVIDENCE RI-SOUTHERN BRISTOL MA-SOUTHERN PLYMOUTH MA-WASHINGTON
RI-WESTERN KENT RI-WESTERN PLYMOUTH MA-
448 PM EDT FRI JUL 6 2007

...SCATTERED STRONG THUNDERSTORMS MOVING THROUGH RHODE ISLAND...

AT 448 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SCATTERED STRONG THUNDERSTORMS FROM EXETER AND PAWTUCKET
RHODE ISLAND TO ATTLEBOROUGH MASSACHUSETTS...MOVING SOUTHEAST AT
25 MPH.

SOME OF THESE STORMS HAVE THE POTENTIAL TO PRODUCE SMALL HAIL...
WIND GUSTS TO 40 MPH...FREQUENT LIGHTNING AND HEAVY RAIN.

THE THUNDERSTORMS WILL BE NEAR...
TAUNTON AND WARWICK BY 500 PM EDT...
WARREN AND BRISTOL BY 510 PM EDT...
TIVERTON AND PRUDENCE ISLAND BY 520 PM EDT.

GET INSIDE WHEN THUNDERSTORMS APPROACH. IF YOU CAN HEAR
THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

JWD
Special weather statement, Jul 6, 4:54 PM EDT, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
454 PM EDT FRI JUL 6 2007

MAZ019-062145-
EASTERN PLYMOUTH MA-
454 PM EDT FRI JUL 6 2007

...STRONG THUNDERSTORM NEAR HANOVER AND NORWELL...

AT 453 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM WITH THE POTENTIAL TO PRODUCE WIND GUSTS TO 40
MPH AND SMALL HAIL BETWEEN HANOVER AND NORWELL...MOVING SOUTHEAST
AT 20 MPH.

THE THUNDERSTORM WILL BE NEAR...
MARSHFIELD BY 500 PM EDT...
DUXBURY BY 515 PM EDT.

GET INSIDE WHEN THIS STORM APPROACHES. IF YOU CAN HEAR THUNDER...YOU
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

JWD
Special weather statement, Jul 6, 5:06 PM EDT, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
506 PM EDT FRI JUL 6 2007

MAZ020-RIZ005-007-062145-
BRISTOL RI-NEWPORT RI-SOUTHERN BRISTOL MA-
506 PM EDT FRI JUL 6 2007

...STRONG THUNDERSTORM NEAR BRISTOL RHODE ISLAND...

AT 505 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM WITH THE POTENTIAL TO PRODUCE WIND GUSTS TO 40
MPH AND SMALL HAIL OVER BRISTOL...MOVING SOUTHEAST AT 25 MPH.

THE THUNDERSTORM WILL BE NEAR...
TIVERTON BY 515 PM EDT...
DARTMOUTH BY 540 PM EDT.

GET INSIDE WHEN THIS STORM APPROACHES. IF YOU CAN HEAR THUNDER...YOU
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

JWD

The office that day

Everything else NWS Boston/Norton, MA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 6, 12:47 PM EDTSevere Thunderstorm WarningBOXPlymouth58 min
Jul 6, 12:50 PM EDTSpecial Marine WarningBOX40 min
Jul 6, 1:30 PM EDTSpecial Marine WarningBOX60 min
Jul 6, 1:54 PM EDTSevere Thunderstorm WarningBOXFranklin51 min
Jul 6, 2:07 PM EDTSpecial Marine WarningBOX38 min
Jul 6, 2:41 PM EDTSevere Thunderstorm WarningBOXHampden49 min
Jul 6, 2:45 PM EDTSpecial Marine WarningBOX45 min
Jul 6, 2:48 PM EDTSevere Thunderstorm WarningBOXBarnstable27 min
Jul 6, 2:52 PM EDTSpecial Marine WarningBOX53 min
Jul 6, 3:14 PM EDTSpecial Marine WarningBOX61 min
Jul 6, 3:47 PM EDTSpecial Marine WarningBOX58 min
Jul 6, 4:02 PM EDTSevere Thunderstorm WarningBOXEssex28 min
Jul 6, 4:13 PM EDTSpecial Marine WarningBOX92 min
Jul 6, 4:14 PM EDTSpecial Marine WarningBOX61 min
Jul 6, 4:39 PM EDTSevere Thunderstorm WarningBOXBarnstable36 min
Jul 6, 4:44 PM EDTSpecial Marine WarningBOX91 min
Jul 6, 4:44 PM EDTSpecial Marine WarningBOX61 min
Jul 6, 4:58 PM EDTSevere Thunderstorm WarningBOXPlymouth32 min
Jul 6, 5:14 PM EDTSpecial Marine WarningBOX46 min
Jul 6, 5:23 PM EDTSpecial Marine WarningBOX67 min
Jul 6, 5:42 PM EDTSpecial Marine WarningBOX63 min
Jul 6, 6:09 PM EDTSevere Thunderstorm WarningBOXBarnstable36 min

Nearby

Severe Thunderstorm Warnings in Massachusetts, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.